Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 33, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 17, 2019, 9:44 PM CDT for Custer County, Lincoln County, Nebraska. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 17, 2019, 9:44 PM CDT (02:44 UTC)
- Expired
- May 17, 2019, 10:15 PM CDT
- In force
- 31 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Custer County, NE, Lincoln County, NE
The radar
The North Platte radar (KLNX), 94 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 9:49 PM CDT | HAIL 1 | 4 Ese Brady, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 17, 2:59 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.7 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1428 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.1
The text
As transmitted.
007
WUUS53 KLBF 180244
SVRLBF
NEC041-111-180315-
/O.NEW.KLBF.SV.W.0033.190518T0244Z-190518T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
944 PM CDT Fri May 17 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northeastern Lincoln County in southwestern Nebraska...
Southwestern Custer County in central Nebraska...
* Until 1015 PM CDT.
* At 944 PM CDT, severe thunderstorms were located along a line
extending from Arnold to 9 miles south of Brady, moving east at 35
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Arnold, Brady, Pleasant Hill, Etna, Milldale, Jeffrey Canyon State
Wildlife Management Area, Finchville and Vroman.
This includes the following highways...
Highway 92 between mile markers 246 and 264.
Interstate 80 in Nebraska between mile markers 198 and 208.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 1000 PM CDT for central,
southwestern and west central Nebraska.
LAT...LON 4083 10043 4139 10032 4139 10026 4145 10025
4159 9991 4105 9999 4105 10022 4085 10022
TIME...MOT...LOC 0244Z 248DEG 32KT 4142 10017 4088 10036
HAIL...1.00IN
WIND...60MPH
$$
Snively1 follow-up statement
646
WWUS53 KLBF 180302
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1002 PM CDT Fri May 17 2019
NEC111-180311-
/O.CAN.KLBF.SV.W.0033.000000T0000Z-190518T0315Z/
Lincoln NE-
1002 PM CDT Fri May 17 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until midnight CDT for central and
southwestern Nebraska.
LAT...LON 4159 9991 4105 9999 4105 10024 4147 10019
TIME...MOT...LOC 0301Z 234DEG 35KT 4150 10004 4107 10013
$$
NEC041-180315-
/O.CON.KLBF.SV.W.0033.000000T0000Z-190518T0315Z/
Custer NE-
1002 PM CDT Fri May 17 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTHWESTERN CUSTER COUNTY...
At 1001 PM CDT, severe thunderstorms were located along a line
extending from 9 miles northeast of Arnold to 9 miles north of
Gothenburg, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Arnold, Finchville, Pleasant Hill, Etna and Milldale.
This includes Highway 92 between mile markers 250 and 264.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until midnight CDT for central and
southwestern Nebraska.
LAT...LON 4159 9991 4105 9999 4105 10024 4147 10019
TIME...MOT...LOC 0301Z 234DEG 35KT 4150 10004 4107 10013
HAIL...1.00IN
WIND...60MPH
$$
SnivelyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 6:34 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, May 17, 6:34 PM CDT, 3 hours 10 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 634 PM CDT Fri May 17 2019 .SHORT TERM...(This evening through Saturday night) Issued at 319 PM CDT Fri May 17 2019 Strong southwest flow aloft combined with strong southerly low level flow ahead of the dryline will be providing sufficient deep layer shear to generate supercells along the dryline after about 3 PM CDT. Bunkers right-moving supercells will be from the southwest and rapid - about 35 kts or so making supercell interaction likely. All modes of severe weather will be possible with initial development and as storms remain in the warm sector. As expected, storms that encounter the warm from will have an enhanced tornado threat as explains in prev SPC and the mesoscale update discussions. As upper support strengthens through the evening the small clusters will likely grow upscale to one or two large convective systems with large hail and damaging winds a continued threat. Storms push north into SD after midnight. Cold front overtakes the area through the night. Mainly a dry start to Saturday but a secondary frontal surge will drop quickly south across the area. Some chance for weak thunderstorm development along this front Sat afternoon though coverage is expected to be limited. .LONG TERM...(Sunday through Friday) Issued at 319 PM CDT Fri May 17 2019 A cooler and wetter pattern shapes up for the first half of the work week as yet another upper low becomes negatively tilted and closes off over the Great Basin area. Deep southerly flow ahead of this feature across the central and southern Plains will allow moisture to return and increase across the area setting the stage for a prolonged rain event in areas that have seen plenty of rain already this year. While some deterministic solutions suggest snow at least mixing with rain in the far northwest portion of the area, believe at this time a lack of deep cold air will preclude anything but a brief mix Tuesday night at this point, and confidence on that is low. So will leave precip type as all rain for now. Chances for rain continue through the remainder of the week as well and another system drops into the main long wave trough across the west by late Wedneday and Thursday. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 634 PM CDT Fri May 17 2019 Storm conditions continue this evening until around 06z. Thereafter, VFR is expected along and south of highway 2 with IFR/MVFR/local LIFR in low or very low ceilings north of highway 2. A gradual improvement to VFR is expected 12z-18z Saturday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Stoppkotte LONG TERM...Stoppkotte AVIATION...CDC
Hazardous weather outlook, May 17, 3:18 PM CDT, 6 hours 26 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 318 PM CDT Fri May 17 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-182030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 318 PM CDT Fri May 17 2019 /218 PM MDT Fri May 17 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. There is an enhanced risk for severe thunderstorms across much of western and north central Nebraska through tonight. All types of severe weather will be possible with these storms including very large hail, damaging winds and isolated tornadoes. The greatest risk for tornadoes is expected to be south and east of a line from O'Neill to Thedford to Big Springs. North of this area very large hail will be possible along with damaging winds. Locally heavy rain will also be possible with any of the stronger storms initially, as well as later this evening when the storms merge across north central Nebraska. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Heavy rainfall is possible Monday through Wednesday with most locations seeing greater than 1" of rain and some locations exceeding 2" total. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested this evening across much of southwest into central Nebraska. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, May 17, 9:28 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
928 PM CDT FRI MAY 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM HAIL NE HERSHEY 41.16N 101.00W
05/17/2019 E1.00 INCH LINCOLN NE PUBLIC
REPORT VIA MPING.
&&
JURGENSENSpecial weather statement, May 17, 9:31 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service North Platte NE
931 PM CDT Fri May 17 2019
NEZ037-038-059-180300-
Custer NE-Lincoln NE-Logan NE-
931 PM CDT Fri May 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN...
SOUTHEASTERN LOGAN AND WEST CENTRAL CUSTER COUNTIES UNTIL 1000 PM
CDT...
At 931 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Arnold, or 14 miles southeast of Stapleton, moving
northeast at 55 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Arnold, Finchville, Pleasant Hill and Milldale.
This includes Highway 92 between mile markers 241 and 263.
A Tornado Watch remains in effect until 1000 PM CDT for central,
southwestern and west central Nebraska.
LAT...LON 4120 10024 4119 10046 4138 10045 4159 9995
4131 9994
TIME...MOT...LOC 0231Z 227DEG 47KT 4135 10029
SnivelySpecial weather statement, May 17, 9:38 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service North Platte NE
938 PM CDT Fri May 17 2019
NEZ027-028-038-180330-
Loup NE-Custer NE-Garfield NE-
938 PM CDT Fri May 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOUP...SOUTHWESTERN
GARFIELD AND NORTHEASTERN CUSTER COUNTIES UNTIL 1030 PM CDT...
At 938 PM CDT, Doppler radar was tracking a strong thunderstorm near
Comstock, or 18 miles east of Broken Bow, moving northeast at 30 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Burwell, Sargent, Comstock, Weissert, Westerville, Homestead Knolls
Campground, Virginia Smith Dam, Big Oak Canyon, Arcadia Diversion Dam
State Wildlife Management Area, Divide Hill, Wescott and Kent
Diversion Dam State Wildlife Management Area.
This includes Highway 183 between mile markers 92 and 118.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 1000 PM CDT for central and
north central Nebraska.
LAT...LON 4174 9921 4140 9921 4139 9920 4128 9936
4148 9955 4187 9920 4175 9904
TIME...MOT...LOC 0238Z 211DEG 27KT 4149 9930
JacobsSpecial weather statement, May 17, 9:40 PM CDT, 4 minutes before
Special Weather Statement National Weather Service North Platte NE 940 PM CDT Fri May 17 2019 NEZ006-007-009-010-180315- Holt NE-Rock NE-Keya Paha NE-Boyd NE- 940 PM CDT Fri May 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROCK...NORTHWESTERN HOLT...EASTERN KEYA PAHA AND WESTERN BOYD COUNTIES UNTIL 1015 PM CDT... At 939 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles east of Springview, moving northeast at 45 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Naper, Burton, Nets Peak, Mills, Brocksburg and Mariaville. This includes Highway 12 between mile markers 58 and 98. A Tornado Watch remains in effect until 1000 PM CDT for north central Nebraska. A Severe Thunderstorm Watch remains in effect until midnight CDT for north central Nebraska. LAT...LON 4259 9945 4285 9969 4300 9956 4300 9898 TIME...MOT...LOC 0239Z 218DEG 38KT 4278 9951 Snively
Local storm report, May 17, 9:41 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
941 PM CDT FRI MAY 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM HAIL 9 SSW BERWYN 41.23N 99.58W
05/17/2019 E1.25 INCH CUSTER NE PUBLIC
TIME ESTIMATED FROM RADAR.
&&
JURGENSENLocal storm report, May 17, 9:43 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
943 PM CDT FRI MAY 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL BRADY 41.02N 100.37W
05/17/2019 E1.00 INCH LINCOLN NE CO-OP OBSERVER
&&
JURGENSENThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:00 PM CDT | Special Weather Statement | LBF | Deuel | 45 min |
| May 17, 7:04 PM CDT | Tornado Warning | LBF | Frontier, Lincoln | 41 min |
| May 17, 7:14 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 31 min |
| May 17, 7:28 PM CDT | Special Weather Statement | LBF | Lincoln, Logan | 47 min |
| May 17, 7:31 PM CDT | Special Weather Statement | LBF | Arthur | 44 min |
| May 17, 7:40 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Thomas | 50 min |
| May 17, 7:42 PM CDT | Special Weather Statement | LBF | Thomas | 33 min |
| May 17, 7:47 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 28 min |
| May 17, 7:49 PM CDT | Special Weather Statement | LBF | Keya Paha | 41 min |
| May 17, 8:12 PM CDT | Special Weather Statement | LBF | Hooker | 33 min |
| May 17, 8:15 PM CDT | Tornado Warning | LBF | Custer | 45 min |
| May 17, 8:16 PM CDT | Special Weather Statement | LBF | McPherson, Thomas | 29 min |
| May 17, 8:28 PM CDT | Special Weather Statement | LBF | Brown | 32 min |
| May 17, 8:31 PM CDT | Special Weather Statement | LBF | Lincoln | 29 min |
| May 17, 8:37 PM CDT | Special Weather Statement | LBF | Keya Paha | 23 min |
| May 17, 8:39 PM CDT | Special Weather Statement | LBF | Hooker | 36 min |
| May 17, 8:49 PM CDT | Special Weather Statement | LBF | Brown | 41 min |
| May 17, 8:56 PM CDT | Special Weather Statement | LBF | Lincoln, Logan | 34 min |
| May 17, 8:59 PM CDT | Severe Thunderstorm Warning | LBF | Logan, Thomas | 31 min |
| May 17, 9:00 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 45 min |
| May 17, 9:13 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 32 min |
| May 17, 9:17 PM CDT | Special Weather Statement | LBF | Thomas | 28 min |
| May 17, 9:19 PM CDT | Special Weather Statement | LBF | Keya Paha | 26 min |
| May 17, 9:26 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Logan | 34 min |
| May 17, 9:31 PM CDT | Special Weather Statement | LBF | Logan | 29 min |
| May 17, 9:38 PM CDT | Special Weather Statement | LBF | Valley | 52 min |
| May 17, 9:40 PM CDT | Special Weather Statement | LBF | Keya Paha | 35 min |
| May 17, 9:53 PM CDT | Special Weather Statement | LBF | Loup | 52 min |
| May 17, 10:00 PM CDT | Special Weather Statement | LBF | Frontier | 15 min |
| May 17, 10:08 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 52 min |
| May 17, 10:15 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Loup, Rock | 45 min |
| May 17, 10:26 PM CDT | Special Weather Statement | LBF | Dawson | 34 min |
| May 17, 10:30 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 45 min |
| May 17, 10:52 PM CDT | Special Weather Statement | LBF | Holt | 38 min |
| May 17, 10:58 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 32 min |
| May 17, 11:11 PM CDT | Special Weather Statement | LBF | Boyd | 49 min |
| May 17, 11:16 PM CDT | Special Weather Statement | LBF | Wheeler | 44 min |
| May 17, 11:29 PM CDT | Special Weather Statement | LBF | Valley | 46 min |
| May 18, 12:12 AM CDT | Special Weather Statement | LBF | Wheeler | 63 min |
| May 18, 1:14 AM CDT | Special Weather Statement | LBF | Wheeler | 46 min |
| May 18, 3:45 PM CDT | Frost Advisory | LBF | Arthur, Cherry, Deuel, Garden, Grant, Hooker and 1 more | 17 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.